Thunderstorm Wind, Pawnee
- When
- June 28, 7:40 PM CST
- Where
- Pawnee County, 9 mi E of Larned
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.183, -98.933
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 28, 12:21 PM CST, 7 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 121 PM CDT WED JUN 28 2006 .DISCUSSION... DAYS 1-2... ONCE AGAIN THE MAIN CONCERN IS IF THERE WILL BE ANY PRECIPITATION WILL FALL AND REACH THE GROUND THIS EVENING IN MY WEST. THIS SAME SCENARIO AFFECTS THURSDAY EVENING/NIGHT ALSO. THE LATEST SURFACE ANALYSIS FROM 19Z SHOWED A SURFACE TROUGH FROM NCENTRAL MONTANA TO SOUTHEAST COLORADO. THIS TROUGH COULD BE THE FOCUS FOR LATE DAY THUNDERSTORMS AND INTO THE EVENING IF THE TROUGH MIGRATES INTO WESTERN KANSAS. LAST NIGHT...THERE WERE A STORMS MOVING TOWARD OUR WESTERN BORDER...BUT THEY DISSIPATED AS THEY MOVED INTO OUR CWA. SO...WITH LOWER DEW POINTS IN THE FAR WEST (45-49F)...NOT TOO SURE ANY WILL REACH THE GROUND THIS EVENING... EVEN IF THEY DO INITIATE. THE ONLY MODEL THAT BRINGS ANY APPRECIABLE AMOUNT OF RAIN INTO OUR CWA IS THE NGM...THE RUC DOES NOT DEVELOP ANY RAIN THROUGH 03Z THIS EVENING. AS FOR THURSDAY...THE STRONG SURFACE HEATING THAT WILL BE IN PLACE COULD DESTABILIZE THE SURFACE ENOUGH DURING THE LATE DAY TO CAUSE A FEW THUNDERSTORMS ALONG THE TROUGH AXIS WHICH SHOULD BE IN WESTERN KANSAS. PUT 16 POPS IN THE FAR WEST AFTER 21Z...THEN SPREAD THE POPS EASTWARD AFTER 00Z TO ALL OF THE CWA...INCREASING TO 22 POPS IN MY SW AND TO 16 POP IN MY EAST. THE DIFFERENCE IN POPS IS MINIMAL...BUT THINK THE WEST ZONES HAVE JUST A LITTLE BETTER CHANCE OF MEASURING. ON FRIDAY...DO NOT EXPECT ANY PRECIPITATION AND MOSTLY SUNNY SKIES. TEMPERATURES WILL WARM TO THE 95-98F DEG RANGE ON THURSDAY...WITH BOTH THE GFS AND NAM SHOWING 850MB TEMPS IN THE 27-29C RANGE BY 30/00Z. FRIDAY SHOULD BE SLIGHTLY WARMER WITH MODEL 85H PROGGED TEMPS IN THE 28-30C RANGE. SUSPECT A FEW STATIONS WILL EVEN REACH 100F...BUT WILL ONLY MENTION THE CENTURY MARK AT HAYS FOR NOW. MIN TEMPS WILL BE JUST A LITTLE WARMER EACH NIGHT...IN THE 60-64F RANGE TONIGHT AND THEN 63-67F THURSDAY NIGHT. DAYS 3-7... MODELS CONTINUE THE TREND THROUGH EARLY NEXT WEEK WITH OUR UPPER RIDGE FLATTENING THROUGH MONDAY...THEN SHIFTING/REDEVELOPING FURTHER WEST. UPPER RIDGE AXIS NOW APPEARS TO BE A LITTLE FURTHER EAST THAN PREVIOUS RUNS BUT STILL KEEPS WESTERN KS IN NW FLOW AND A FRONTAL BOUNDARY SOMEWHERE IN THE CNTL PLAINS THROUGH AT LEAST MONDAY. UPPER RIDGE THEN BUILDS EASTWARD MID TO LATE WEEK WHICH WOULD FAVOR REDUCED CHANCES OF PCPN. UPPER RIDGE ALOFT ALONG WITH THE 00Z NCEP AND CPC REFORECAST ENSEMBLES 85H TEMP ANOMALIES ALSO SUGGEST TEMPS NEAR NORMAL IN THE LATE PERIODS AS WELL. CURRENT GRIDS HAVE THIS TREND HANDLED FAIRLY WELL SO WILL NOT CHANGE MUCH TEMP OR PCPN WISE IN THE GRIDS FOR THE LATER PERIODS. && .PRELIMINARY POINT TEMPS/POPS... DDC 63 97 63 99 / 10 0 20 0 GCK 61 97 63 99 / 10 0 20 0 EHA 60 96 64 96 / 20 20 20 0 LBL 60 96 63 98 / 10 0 20 0 HYS 62 97 65 100 / 10 0 20 0 P28 64 97 67 99 / 10 0 20 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN12/18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 314 AM CDT WED JUN 28 2006 KSZ030-031-043>046-061>066-074>081-084>090-291000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 314 AM CDT WED JUN 28 2006 /214 AM MDT WED JUN 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. 06
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 751 PM CDT WED JUN 28 2006 KSZ066-290130- STAFFORD- 751 PM CDT WED JUN 28 2006 ...SIGNIFICANT WEATHER ADVISORY FOR STAFFORD COUNTY... AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SEWARD...MOVING SOUTH AT 5 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. TORRENTIAL RAINS MAY CAUSE SOME LOCALIZED FLOODING. LAT...LON 3825 9861 3825 9890 3798 9891 3798 9850 JOHNSON
The Dodge City radar (KDDC), 102 km away, was scanning. The volume nearest the first event began at 01:41 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520697, 5520698.